Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 23, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 23, 2011, 11:46 PM EDT for Berks County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 11:46 PM EDT (03:46 UTC)
Expired
Jun 24, 2011, 12:45 AM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 132 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS81 KPHI 240346
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT THU JUN 23 2011

PAZ060-061-068-240445-
BERKS PA-LEHIGH PA-MONTGOMERY PA-
1146 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...LEHIGH AND MONTGOMERY
COUNTIES...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
READING TO 6 MILES WEST OF READING TO 14 MILES NORTHEAST OF
LANCASTER...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
FLEETWOOD...READING AROUND MIDNIGHT...LYONS...TOPTON AROUND 1215
AM...RED HILL...PENNSBURG AROUND 1230 AM AND GREEN LANE AROUND 1245
AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4044 7613 4056 7571 4037 7543 4028 7555
      4021 7600 4028 7611

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 23, 8:26 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 23, 8:26 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT THU JUN 23 2011

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS CENTRAL NEW JERSEY AND NORTHEAST
PENNSYLVANIA WILL REMAIN NEARLY STATIONARY TONIGHT AND THEN SHIFT
GRADUALLY NORTH ON FRIDAY. A COLD FRONT WILL CROSS THE AREA FRIDAY
NIGHT...THEN WEAK HIGH PRESSURE WILL GRADUALLY BUILD IN FOR
SATURDAY AND SUNDAY. ANOTHER SERIES OF FRONTAL SYSTEMS WILL AFFECT
THE AREA EARLY TO MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BASED ON THE LATEST RADAR TRENDS, MADE SOME DOWNWARD ADJUSTMENTS
TO POPS, AT LEAST FOR THE NEXT FEW HOURS AS MOST OF THE ACTIVITY
ACRS OUR AREA HAS WEAKENED OR IS IN THE PROCESS OF DOING SO.
HOWEVER, THERE IS STILL SCATTERED ACTIVITY ACRS CNTRL PA AND
AM UNSURE HOW MUCH MAKES IT INTO OUR REGION WITH THE LOSS OF
DAYTIME HEATING. WILL KEEP HIGHEST POPS UP NORTH AND TAPER TO THE
S. A FRONTAL BOUNDARY EXTENDS WWD ACROSS CENTRAL NJ AND THEN
CURVES NWWD ACROSS NE PA. THE FRONT HAS BEEN SHIFTING SLIGHTLY
SWWD AND THERE IS A 10-15 DEG F TEMP CONTRAST ON EITHER SIDE. THE
BOUNDARY IS ALSO HELPING TO FOCUS CONVECTIVE DEVELOPMENT IN SOME
AREAS ALONG IT. THIS FRONTAL BOUNDARY SHOULD REMAIN Q-STNRY
OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE FRONTAL BOUNDARY MAY SHIFT GRADUALLY N ON FRIDAY BUT WILL
PROBABLY NOT COMPLETE EXIT THE AREA AND THUS MAY CONTINUE TO
PROVIDE FOCUS FOR CONVTN. AN APPROACHING CDFNT AND ASSOCD SHRTWV
TROF WILL ALSO PROVIDE SOME LIFT SO ANOTHER ROUND OF AFTN/EVE
PRECIP IS EXPECTED. POPS ARE AGAIN SMWHT HIGHER ACROSS NRN AREAS.

THE CDFTN SHOULD MOVE ON THRU FRI NIGHT AND SFC WINDS WILL SHIFT
TO THE WEST WITH DECREASING MSTR ALOFT. HAVE MAINTAINED CHC POPS
FOR NRN AREAS SAT AFTN AS A SECONDARY SHRTWV TROF SWINGS THRU...
ALTHO MUCH LESS MSTR SEEMS TO BE AVAILABLE. TEMPS WILL BE SLIGHTLY
COOLER AND HUMIDITY NOTICEABLY LOWER BEHIND THE CDFTN. THIS TREND
WILL BE CONTINUED FOR SUN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE OVERALL SYNOPTIC PATTERN LOOKS TO FEATURE SOME TROUGHING IN
THE NORTHEAST THAT AMPLIFIES SOME WITH TIME. A RIDGE THEN IS
MAINTAINED ACROSS THE SOUTHERN STATES WITH A POTENTIAL SIGNIFICANT
TROUGH ENTERING THE PACIFIC NORTHWEST LATER IN THE PERIOD. THE
AMPLIFICATION OUT WEST WILL HAVE IMPLICATIONS DOWNSTREAM. HPC
FAVORED A NEARLY EVEN BLEND OF THE GFS/ECMWF/UKMET SUNDAY NIGHT
THROUGH TUESDAY TO REFLECT THE BEST CONSENSUS WITH FEATURES
CROSSING THE NORTHERN HALF OF THE U.S. THIS ALSO HELPS TO ARRIVE
AT A COMPROMISE SOLUTION FOR THE AMPLIFYING WEST COAST TROUGH WITH
TIME. FOR WEDNESDAY AND THURSDAY, A COMPROMISE OF THE GFS AND 00Z
ECMWF WAS USED TO HELP RESOLVE SOME DETAIL ISSUES. THIS PATTERN
LOOKS TO YET AGAIN SET UP A FRONTAL BOUNDARY TO OUR SOUTHWEST
WHICH GRADUALLY LIFTS NORTHWARD AS A WARM FRONT. ANY FEATURES
EMBEDDED WITHIN THE WESTERLY FLOW ALOFT COULD HELP SPARK SOME
CONVECTION. THIS ALSO LOOKS TO BE A RATHER WARM AND HUMID PATTERN
WITH PERHAPS SOME BRIEF RELIEF AT THE START AND END OF THIS TIME
FRAME.

BASED ON THE ABOVE, A WEAK AREA OF HIGH PRESSURE BUILDS ACROSS THE
AREA SUNDAY NIGHT INTO MONDAY BEFORE SLIDING ACROSS NEW ENGLAND. A
FRONTAL BOUNDARY TO OUR SOUTHWEST LOOKS TO TURN INTO A WARM FRONT AS
WAA STRENGTHENS AS A RESULT OF A SURFACE LOW ORGANIZING ACROSS THE
CENTRAL PLAINS. AS AN UPPER-LEVEL TROUGH CRUISES ACROSS THE NORTHERN
TIER OF STATES TUESDAY, AN ASSOCIATED COLD FRONT ALSO SHIFTS
EASTWARD. THIS WILL DRIVE THE WARM FRONT NORTHWARD ACROSS OUR AREA
TUESDAY. A COLD FRONT /PERHAPS WEAKENING SOME/ SLIDES THROUGH LATE
TUESDAY AND WEDNESDAY WITH A LITTLE HINT AT SOME WEAK SURFACE LOW
TRACKING ALONG IT. THIS BOUNDARY ALSO LOOKS TO STALL TO OUR SOUTH AS
IT RUNS INTO PERSISTENT RIDGING ACROSS THE SOUTHERN STATES. WE WILL
CONTINUE WITH SOME SLIGHT CHC TO LOW CHC POPS THROUGH A GOOD PART OF
THE PERIOD BASED ON THE INCOMING WARM FRONT AND THEN THE COLD FRONT.
THE CONVECTIVE CHCS MAY BE MORE TIED TO DAYTIME HEATING, UNLESS WE
GET SOME SORT OF CONVECTIVE COMPLEXES DEVELOPING TO OUR WEST. AS OF
NOW, THE MCS THREAT LOOKS LOW AS THE RIDGING IS NOT FORECAST TO BE
ALL THAT AMPLIFIED AHEAD OF THE NORTHERN TIER UPPER-LEVEL TROUGH
/UNTIL THE END OF THE PERIOD WHEN A SURFACE HIGH SLIDES INTO OUR
AREA/. WE WENT DRY ATTM FOR THURSDAY BASED ON THE SURFACE HIGH
BUILDING DOWN AND THE SURFACE FRONT FORECAST TO BE POSITIONED FAR
ENOUGH TO OUR SOUTH. AS FOR TEMPERATURES, WE DID NOT STRAY TO FAR
FROM HPC GUIDANCE.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SEVERAL THINGS OCCURRING EARLY THIS EVENING. THE RAIN COOLED
AIRMASS ACROSS NORTHERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA
THIS AFTERNOON HAS PUSHED THE SURFACE FRONT SOUTHWARD. THIS
BOUNDARY AS OF 2330Z IS BETWEEN KRDG AND KABE SOUTHEASTWARD TO
BETWEEN KPNE AND KPHL THEN NOT TO FAR NORTH OF KACY. ITS SOUTHWARD
PROGRESS HOWEVER HAS SLOWED DURING THE LAST COUPLE OF HOURS. IT
APPEARS THE BOUNDARY ITSELF IS STARTING TO DISSIPATE AS CONVECTION
TO ITS NORTH HAS BEEN RATHER ISOLATED FOR AWHILE NOW. A PRONOUNCED
WIND SHIFT TO THE NORTHEAST AND EAST HAS OCCURRED WITH THE PASSAGE
OF THIS BOUNDARY. ALONG WITH THE WIND SHIFT, PLENTY OF LOW-LEVEL
MOISTURE HAS RESULTED IN STRATUS FROM KTTN ON NORTH AND EASTWARD
WITH SOME OF THIS NOW GETTING INTO KABE. OUR CONFIDENCE IS LOW
REGARDING HOW FAR SOUTHWESTWARD THESE LOWER CEILINGS GET
THEREFORE SOME QUICK AMENDMENTS MAY BE NEEDED. WE DID FAVOR MORE
OF THE STRATUS WHERE IT CURRENTLY IS AS EVEN WITH THE ONSHORE FLOW
WEAKENING, THE LOW-LEVEL MOISTURE REMAINS PLUS THE BOUNDARY MAY
LIFT NORTH SOME DURING THE NIGHT. WE ALSO MAINTAINED A FOG MENTION
BUT DID NOT HIT THIS TO HARD AT THIS TIME GIVEN AREAS OF STRATUS
MAY INHIBIT IT.

THE CONVECTION HAS BEEN ISOLATED TO SCATTERED AND WITH NOT MUCH TO
LATCH ONTO AT THIS TIME, WE OPTED NOT TO CARRY A MENTION TONIGHT.
AS OF 2330Z, SOME ACTIVITY HOWEVER CONTINUES TO SLIDE EASTWARD
ACROSS CENTRAL PENNSYLVANIA WITH ISOLATED DEVELOPMENT AHEAD OF IT,
THEREFORE WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS
NEEDED IN THE EVENT SOME CONVECTION GETS TO OUR TERMINALS. KABE
AND KRDG AT THIS POINT MAY HAVE THE BETTER CHANCE IF THIS ACTIVITY
IS ABLE TO MAINTAIN ITSELF. DURING THE OVERNIGHT, WE ARE EXPECTING
SOME DEBRIS CLOUDINESS TO CONTINUE TO MOVE ACROSS THE REGION.

A COLD FRONT WILL BE APPROACHING OUR AREA ON FRIDAY WITH THE
POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. THERE MAY BE
MORE COVERAGE COMPARED TO TODAY, HOWEVER GIVEN SOME UNCERTAINTY ON
THE EXACT TIMING AND COVERAGE, WE WILL CONTINUE TO JUST CARRY A CB
FOR NOW /STARTING AROUND MIDDAY/.

OUTLOOK...
THE FRONT CROSSES THE AREA FRIDAY NIGHT, WITH MVFR CONDITIONS
POSSIBLE WITH THE FRONTAL PASSAGE. SATURDAY WILL BE A TRANSITION
DAY, AS THE TRUE AIRMASS CHANGE DOES NOT OCCUR UNTIL SATURDAY
NIGHT. THIS MEANS SCATTERED SHOWERS AND POSSIBLY EVEN A
THUNDERSTORM IS POSSIBLE SATURDAY, ALTHOUGH MOST LOCATIONS SHOULD
REMAIN VFR. SUNDAY AND MONDAY LOOK VFR WITH HIGH PRESSURE BUILDING
INTO AND SLIDING ACROSS THE AREA. AN APPROACHING WARM FRONT MIGHT
BRING SOME MVFR TO LOCALLY IFR CONDITIONS BACK INTO THE REGION
MONDAY NIGHT AND TUESDAY.

&&

.MARINE...
EARLIER CONVECTION ACROSS NORTHERN NEW JERSEY ON NORTHEASTWARD HAS
COOLED THE AIRMASS NORTH OF THE WARM FRONT. THIS HAS ALLOWED THE
SURFACE BOUNDARY TO SETTLE SOUTHWARD TO ABOUT THE ATLANTIC COUNTY
COASTAL WATERS AS OF 23Z. THIS BOUNDARY APPEARS TO BE SLOWING ITS
SOUTHWARD PROGRESS AND EVEN WASHING OUT SOME ATTM, THEREFORE IT MAY
NOT GET MUCH FARTHER SOUTH. A PRONOUNCED WIND SHIFT OCCURRED AS THE
BOUNDARY MOVED THROUGH, WITH THE NORTHERN HALF OR SO OF OUR WATERS
HAVING A NORTHEAST WIND WHILE FARTHER SOUTH THE WINDS ARE
SOUTHWESTERLY. THE NORTHEAST WIND HAS INCREASED AS WELL WITH GUSTS
TO ABOUT 20 KNOTS GIVEN THE STRONG ENOUGH SOUTHWARD PUSH. THIS HAS
EDGED THE SEAS UP AS WELL ACROSS THE NORTH. WE BELIEVE CONDITIONS
WILL STILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA, BUT WE DID
INCREASE THE WINDS AND SEAS A LITTLE BIT FOR MOST OF THE NIGHT.
THE WINDS SHOULD START TO TURN BACK TO THE EAST AND SOUTHEAST
ACROSS THE NORTH AS THE INFLUENCE FROM THE SOUTHERLY PUSH DAMPENS
OUT. WE WILL KEEP SOME MENTION OF VSBY RESTRICTIONS NORTH THROUGH
THE NIGHT WITH POSSIBLE LOCALIZED FOG/STRATUS.

IN THE WARM SECTOR, THE FORECAST WINDS AND SEAS HAVE REMAINED JUST
BELOW SCA CRITERIA. THE GFS TENDS TO BE TOO ROBUST WITH SOUTHERLY
FLOW AND THE CURRENT THINKING REMAINS TO KEEP PRE-COLD FRONTAL
WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA.

AS THE COLD FRONT APPROACHES FROM THE WEST. THE DEPTH OF THE MIXED
LAYER MAY ALLOW WINDS TO GUST TO 25 KNOTS AT TIMES LATE FRIDAY
AFTERNOON AND THE FIRST PART OF FRIDAY NIGHT...ESPECIALLY ALONG THE
IMMEDIATE COAST AND OVER DELAWARE BAY.

THE FORECAST MODELS HAVE BACKED AWAY SLIGHTLY WITH THE GRADIENT
WINDS BEHIND THE COLD FRONT ON FRIDAY NIGHT. FOR NOW THEY ARE
PEAKING BELOW CRITERIA. THIS TIME PERIOD THOUGH WOULD REPRESENT THE
BEST CHANCE FOR SCA CRITERIA IN THE FORECAST PERIOD AS WINDS AND
SEAS SHOULD THEN DECREASE AND SUBSIDE FARTHER FROM IT AS A HIGH
PRESSURE SYSTEM BUILDS INTO THE AREA FOR THE WEEKEND.

A WARM FRONT IS FORECAST TO MOVE INTO THE MARINE AREA ON MONDAY
NIGHT OR TUESDAY. THE EXPECTED GRADIENT DOES NOT LOOK THAT ROBUST
AROUND THE FRONT SO ANY SMALL CRAFT ADVISORY CRITERIA WOULD HAVE TO
WAIT FOR A DEEPER SOUTHERLY FLOW IN THE WARM SECTOR BEYOND THE END
OF THE DETERMINISTIC FORECAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...AMC/NIERENBERG
SHORT TERM...AMC
LONG TERM...GORSE
AVIATION...GIGI/GORSE
MARINE...GIGI/GORSE
Hazardous weather outlook, Jun 23, 9:51 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT THU JUN 23 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-250200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
951 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY WITH
LOCALLY STRONG WINDS AND HAIL THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-250200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
951 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY WITH LOCALLY GUSTY
WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 10:56 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 PM EDT THU JUN 23 2011

PAZ060-240400-
BERKS PA-
1056 PM EDT THU JUN 23 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...

AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 23 MILES NORTHWEST OF LANCASTER...
MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF
AROUND MIDNIGHT.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND MARBLE SIZED HAIL ARE POSSIBLE WITH THIS
STORM.

LAT...LON 4054 7618 4027 7607 4026 7608 4030 7614
      4036 7621 4036 7624 4048 7642

HAYES
Special weather statement, Jun 23, 10:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT THU JUN 23 2011

PAZ060-240400-
BERKS PA-
1058 PM EDT THU JUN 23 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BERKS
COUNTY...

AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 19 MILES NORTHWEST OF READING...
MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR PORT
CLINTON...CENTERPORT AROUND 1145 PM...HAMBURG AND SHOEMAKERSVILLE
AROUND MIDNIGHT.

VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4057 7614 4058 7609 4059 7607 4060 7605
      4059 7603 4064 7601 4068 7591 4067 7587
      4063 7582 4056 7573 4043 7612 4054 7618

HAYES
Special weather statement, Jun 23, 11:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 PM EDT THU JUN 23 2011

NJZ007>009-PAZ062-240430-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-WARREN NJ-
1128 PM EDT THU JUN 23 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
MORRIS...NORTHAMPTON AND WARREN COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF EASTON...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR OLD ORCHARD
AROUND 1130 PM...BELFAST...EASTLAWN GARDENS AROUND 1145 PM...WIND
GAP...PEN ARGYL AROUND MIDNIGHT...ROXBURG...HARMONY AROUND 1215
AM...BELVIDERE AND OXFORD AROUND 1230 AM.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4076 7486 4063 7525 4082 7545 4086 7531
      4092 7524 4102 7501

HAYES
Special weather statement, Jun 23, 11:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 PM EDT THU JUN 23 2011

NJZ001-007-PAZ054-055-062-240430-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1130 PM EDT THU JUN 23 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTH OF MOUNT POCONO...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR REEDERS
AROUND 1145 PM...STORMVILLE...SCOTRUN AROUND MIDNIGHT...
ANALOMINK...ARLINGTON HEIGHTS AROUND 1215 AM AND ECHO LAKE AROUND
1230 AM.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORM.S

LAT...LON 4116 7515 4115 7509 4113 7507 4109 7503
      4110 7498 4101 7492 4083 7548 4101 7560
      4121 7515

FORECASTER:
Special weather statement, Jun 23, 11:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1137 PM EDT THU JUN 23 2011

PAZ054-055-060>062-069-240430-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1137 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF
LEHIGHTON TO 9 MILES NORTH OF READING...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR NEFFS...COFFEETOWN AROUND 1145 PM...
BEERSVILLE...TOPTON AROUND MIDNIGHT...ZIONSVILLE...MACUNGIE AROUND
1215 AM...FREEMANSBURG AND HELLERTOWN AROUND 1230 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4083 7547 4075 7537 4065 7527 4060 7527
      4049 7532 4041 7594 4056 7589 4059 7581
      4076 7572 4086 7569

HAYES
Special weather statement, Jun 23, 11:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT THU JUN 23 2011

PAZ060-061-068-240445-
BERKS PA-LEHIGH PA-MONTGOMERY PA-
1146 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...LEHIGH AND MONTGOMERY
COUNTIES...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
READING TO 6 MILES WEST OF READING TO 14 MILES NORTHEAST OF
LANCASTER...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
FLEETWOOD...READING AROUND MIDNIGHT...LYONS...TOPTON AROUND 1215
AM...RED HILL...PENNSBURG AROUND 1230 AM AND GREEN LANE AROUND 1245
AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4044 7613 4056 7571 4037 7543 4028 7555
      4021 7600 4028 7611

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:28 PM EDTSpecial Weather StatementPHIWarren62 min
Jun 24, 12:08 AM EDTAreal Flood AdvisoryPHIWarren112 min
Jun 24, 12:24 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Warren66 min
Jun 24, 12:45 AM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren2 hr
Jun 24, 1:22 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset53 min
Jun 24, 1:36 AM EDTRiver Flood WarningPHIMorris, Passaic11 hr
Jun 24, 3:41 AM EDTFlash Flood WatchPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more16 hr
Jun 24, 5:48 AM EDTAreal Flood WarningPHIMorris10 hr
Jun 24, 11:42 AM EDTSpecial Weather StatementPHIMonmouth93 min
Jun 24, 12:09 PM EDTSpecial Marine WarningPHI86 min
Jun 24, 12:34 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean26 min
Jun 24, 1:17 PM EDTSpecial Weather StatementPHIOcean58 min
Jun 24, 1:32 PM EDTSpecial Marine WarningPHI88 min
Jun 24, 1:33 PM EDTSpecial Weather StatementPHIHunterdon57 min
Jun 24, 2:01 PM EDTAreal Flood AdvisoryPHIOcean119 min
Jun 24, 2:01 PM EDTSevere Thunderstorm WarningPHIOcean43 min
Jun 24, 3:00 PM EDTSpecial Weather StatementPHIHunterdon, Somerset60 min
Jun 24, 3:03 PM EDTSpecial Weather StatementPHIOcean57 min
Jun 24, 3:57 PM EDTAreal Flood AdvisoryPHIOcean2 hr
Jun 24, 4:20 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Somerset55 min
Jun 24, 4:54 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Somerset2 hr
Jun 24, 5:03 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Ocean, Somerset72 min
Jun 24, 5:33 PM EDTSpecial Marine WarningPHI117 min
Jun 24, 6:27 PM EDTSpecial Weather StatementPHIHunterdon63 min
Jun 24, 7:13 PM EDTSpecial Weather StatementPHIWarren62 min
Jun 24, 7:16 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean38 min
Jun 23, 9:59 PM EDTSpecial Weather StatementPHIBerks61 min
Jun 23, 10:41 PM EDTSpecial Weather StatementPHILehigh64 min
Jun 23, 10:47 PM EDTSpecial Weather StatementPHICarbon58 min
Jun 23, 10:56 PM EDTSpecial Weather StatementPHILebanon64 min
Jun 23, 10:58 PM EDTSpecial Weather StatementPHIBerks62 min
Jun 23, 11:19 PM EDTAreal Flood AdvisoryPHILehigh, Northampton116 min
Jun 23, 11:30 PM EDTSpecial Weather StatementPHIMonroe60 min
Jun 23, 11:37 PM EDTSpecial Weather StatementPHIBerks, Lehigh53 min
Jun 24, 12:26 PM EDTSpecial Weather StatementPHIBerks64 min
Jun 24, 1:41 PM EDTSpecial Weather StatementPHICarbon, Monroe64 min
Jun 24, 2:32 PM EDTSevere Thunderstorm WarningPHIMonroe43 min
Jun 24, 3:54 PM EDTSpecial Weather StatementPHIMonroe66 min
Jun 24, 3:35 PM EDTSpecial Weather StatementPHISussex55 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.